Global AD

Collapse

Announcement

Collapse
No announcement yet.

NIH - Myositis Induced by Isotretinoin: A Case Report and Literature Review.

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • NIH - Myositis Induced by Isotretinoin: A Case Report and Literature Review.

    Myositis Induced by Isotretinoin: A Case Report and Literature Review.
    Am J Case Rep. 2020 Jan 20;21:e917801
    Authors: Rivillas JA, Santos Andrade VA, Hormaza-Jaramillo AA
    Abstract
    BACKGROUND Retinoid-induced myositis is a rare condition encountered in clinical practice. Its occurrence implies a diagnostic challenge due to the multiple causes associated with myopathic syndromes. The most common clinical presentation is generalized affection. Focal myositis is even less frequent and easily misdiagnosed as muscular disease of other etiology. CASE REPORT We describe a case of 45-year-old male with a history of nephrolithiasis and rosacea diagnosed by dermatology, who was management with isotretinoin 1 mg/kg per day in 2 doses with clinical improvement. Later, he presents muscle pain in the upper limbs with marked functional limitation associated by choluria, without muscular pains in other location; he had no history of using another medication. At his physical examination, vital signs were normal, with edema and pain in the bilateral bicipital region associated with limitation for flexion-extension of shoulders and elbows and high levels of creatine phosphokinase (CPK). He was transferred to the intensive care unit where he received fluid therapy because of the high risk of deterioration of renal function, very high CPK levels, and a history of obstructive uropathy. One year after this hospitalization, the cutaneous symptoms worsened and the patient voluntarily restarted isotretinoin and 5 months later he presented again with the same symptoms of the first episode. CONCLUSIONS Drug-induced myositis should be taken into consideration in the differential diagnosis of myopathic syndromes. Retinoids have the potential to cause varying degrees of myositis and their rapid identification could prevent major complications.

    PMID: 31958335 [PubMed - indexed for MEDLINE]


    More...
Working...
X